Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS Cleveland, OH

August 13, 2025Mahoning County, Trumbull County, Ohio

NWS Cleveland, OH issued this flash flood warning at Aug 13, 2025, 8:07 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2025, 8:07 PM EDT (00:07 UTC)
Expired
Aug 13, 2025, 10:12 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Mahoning County, OH, Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WGUS51 KCLE 140007
FFWCLE
OHC099-155-140300-
/O.NEW.KCLE.FF.W.0014.250814T0007Z-250814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
807 PM EDT Wed Aug 13 2025

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Northeastern Mahoning County in northeastern Ohio...
  Southeastern Trumbull County in northeastern Ohio...

* Until 1100 PM EDT.

* At 807 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. The expected rainfall rate is 0.5 to 1.5 inches 
  in 30 minutes. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Youngstown, Boardman, Niles, Campbell, Hubbard, Canfield, 
  Lordstown, Hilltop, Maplewood Park, Austintown, Struthers, Girard, 
  McDonald, Poland, Lowellville, Churchill, Mineral Ridge and North 
  Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4117 8052 4116 8052 4115 8052 4113 8052
      4110 8052 4106 8052 4105 8052 4104 8052
      4103 8052 4102 8052 4103 8077 4104 8087
      4118 8086

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 30 MINUTES

$$

Sefcovic
1 follow-up statement
459 
WGUS71 KCLE 140212
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
1012 PM EDT Wed Aug 13 2025

OHC099-155-140222-
/O.CAN.KCLE.FF.W.0014.000000T0000Z-250814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mahoning OH-Trumbull OH-
1012 PM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MAHONING AND 
SOUTHEASTERN TRUMBULL COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4117 8052 4116 8052 4115 8052 4113 8052
      4110 8052 4106 8052 4105 8052 4104 8052
      4103 8052 4102 8052 4103 8077 4104 8087
      4118 8086

$$

Sefcovic

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:31 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 13, 7:31 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
731 PM EDT Wed Aug 13 2025

.SYNOPSIS...
A cold front will drop across the region this evening followed
by Canadian high pressure building across the northern Great
Lakes Thursday and Friday. The front will settle over the Ohio
Valley Thursday and Friday before lifting back north as a warm
front early Saturday. Low pressure crossing the Great Lakes
Sunday will push a cold front southward toward Lake Erie, with
this front hanging in the vicinity early next week.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
7:30 PM Update...
Made some minor tweaks to PoPs through tonight to reflect
dissipating showers and thunderstorms exiting to the southeast.

Previous discussion...
The main forecast challenge this afternoon and evening will be
convective coverage ahead of the cold front. A large cold pool,
cloud cover, and associated CIN has covered the region through
early this afternoon in the wake of the first round of
convection that moved through in the pre-dawn hours of this
morning. This has been suppressing much in the way of organized
redevelopment despite HREF CAMS wanting to develop quite a bit
of convection, thus lowering confidence. Recent radar loops show
scattered activity developing near the Central Highlands and in
interior NE Ohio on numerous outflow boundaries, so expect that
more convection will develop this afternoon, but coverage may
not be as high as previously expected. Tweaked POPS to reflect
slightly slower development this afternoon, with POPS gradually
expanding in coverage as the broken line moves southeast toward
the Pittsburgh area. Moderate instability eventually building
up by mid to late afternoon (1500-2000 joules of MLCAPE) and
steepening low-level lapse rates could support gusty winds
within the strongest cores, but warm mid-level temperatures and
weak flow aloft (almost no shear) will keep any severe threat
very isolated. The main concern will be locally heavy rainfall
as PWATs of 1.75 to 2.00 inches, deep warm cloud layers, and
slow cell movement will support efficient rainfall rates and
decent duration as the convection gradually spreads
southeastward. The most at-risk areas for localized flooding
will be where heavy rain fell early this morning.

Convection will exit the region early tonight as the cold front
crosses the region. A developing inversion, small temp/dew point
depressions, wet ground, and lengthening nights all support
fairly widespread fog development, especially in interior NE
Ohio and NW PA, so expanded fog coverage overnight into Thursday
morning. The main mid/upper trough axis will only glance the
region to the north late tonight and Thursday, but Canadian high
pressure at the surface building into the northern Great Lakes
will push the front into the Ohio Valley for Thursday and
Thursday night and allow for mostly clear skies and notably
lower humidity. Lows tonight will dip into the low/mid 60s, with
highs Thursday in the low/mid 80s. Lows Thursday night will fall
into the mid 50s/low 60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The aforementioned Canadian high will gradually shift into the
eastern Great Lakes and New England Friday and Friday night,
with the old frontal boundary retreating northward as a warm
front Friday night into Saturday as the mid/upper ridge
redevelops and strengthens over the Mid Mississippi Valley. This
will keep conditions cooler and pleasant through Friday night,
but the higher heat and humidity will surge northeastward back
into the region by Saturday. We will need to watch for the
remnants of convective complexes (MCS activity) rotating around
the ridge in the Upper Midwest and possibly clipping the region
by Saturday, but with the high theta e/instability gradient
looking to stay to our west Saturday and typical uncertainty
with these patterns, kept the forecast dry through Saturday at
this time. The better chance for some convection may come late
Saturday night in northern areas as a frontal boundary
approaches from the central Great Lakes.

Highs in the low/mid 80s Friday will warm into the upper 80s/low
90s Saturday, with lows in the upper 50s to mid 60s Friday night
and mid 60s to low 70s Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The mid/upper ridge will continue to strengthen over the Mid
Mississippi Valley Sunday, with 500 mb heights reaching 594-596
DM over MO and IL, before starting to retrograde westward
by Monday as a strong shortwave trough crosses the Great Lakes
Sunday and Sunday night. This shortwave will push a cold front
into the southern Great Lakes region Sunday and Monday, but
there is uncertainty with how quickly it will push south due to
the strong mid/upper ridge to the SW. The overall pattern favors
increased chances for convection Sunday into Monday, with the
front likely to become quasi-stationary for a time. By Tuesday
and Wednesday, deepening mid/upper troughing over the eastern
CONUS and strong Canadian High Pressure will lead to much
cooler, drier, and less humid conditions as the front is forced
southward. NBM POPS and temperatures looked reasonable through
the extended.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
Remaining showers and thunderstorms across southeastern
terminals will continue to exit over the next few hours as a
cold front pushes across the region. Patchy fog is possible
behind the cold front overnight tonight, particularly across
inland terminals. Have an LIFR TEMPO line in at KMFD/KCAK/KYNG
where best potential of dense fog exists. Visibilities should
lift back to VFR near daybreak Thursday morning with widespread
VFR expected as high pressure builds over the region.

Northwest winds 5-10 knots tonight will quickly become light and
variable overnight tonight. Winds become northeasterly by
Thursday morning while returning to 8-10 knots.

Outlook...VFR conditions are expected through Sunday morning before
non-VFR conditions are possible Sunday afternoon.

&&

.MARINE...
A cold front will continue to cross Lake Erie this afternoon through
the evening. Winds will be light at 5 to 10 knots through the
frontal passage, outside of even showers and thunderstorms. Winds
are generally out of the west-southwest across the lake and will be
veering to the northwest and then out of the north after midnight.
Throughout the day on Friday, winds should be around 10 knots out of
the north-northeast for an on-shore flow before weakening in the
evening as high pressure builds in to the north. There is the
potential for waterspouts this evening and into tomorrow morning,
then conditions become more unfavorable. Flow will shift to be more
southerly towards the end of the week as a warm front will move
northward across the lake. A cold front will move through the region
on Sunday and northwesterly winds will return behind it.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas/13
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...13
MARINE...23
Hazardous weather outlook, Aug 13, 4:07 AM EDT, 16 hours before
Hazardous Weather Outlook
National Weather Service Cleveland OH
407 AM EDT Wed Aug 13 2025

OHZ003-006>008-140815-
Lucas-Wood-Ottawa-Sandusky-
407 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-140815-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
407 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms are expected today, especially southeast of a line
from Tiffin to Cleveland. Locally heavy rainfall will be possible
with any slow-moving or training thunderstorms. A few stronger storms
may also produce wind gusts of 40-50 MPH. Thunderstorms are most
likely between 1 PM and 7 PM as a cold front moves southeast across
the area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

LEZ061-142>149-162>169-140815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
407 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Waterspouts are possible on Lake Erie today and tonight, especially
east of the Lake Erie Islands.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

In the hours before

Special weather statement, Aug 13, 2:54 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
254 PM EDT Wed Aug 13 2025

OHZ014-131930-
Ashtabula Inland OH-
254 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ASHTABULA COUNTY
THROUGH 330 PM EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andover, or 22 miles south of Ashtabula, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Andover and Cherry Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4165 8052 4150 8052 4150 8078 4167 8071
TIME...MOT...LOC 1854Z 288DEG 12KT 4157 8066

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sefcovic
Special weather statement, Aug 13, 4:07 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Wed Aug 13 2025

OHZ029-030-038-047-132045-
Holmes OH-Richland OH-Ashland OH-Knox OH-
407 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES
THROUGH 445 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudonville, or 15 miles southeast of Mansfield, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Loudonville, Glenmont, Nashville, Butler, Perrysville, and North
Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4051 8245 4067 8240 4072 8213 4070 8212
      4067 8213 4067 8212 4049 8207
TIME...MOT...LOC 2007Z 267DEG 16KT 4059 8234

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sefcovic

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.